Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 31, 2016, 2:39 PM EDT for Greene County, Lenoir County, Pitt County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 31, 2016, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2419 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WUUS52 KMHX 311839
SVRMHX
NCC079-107-147-311915-
/O.NEW.KMHX.SV.W.0057.160731T1839Z-160731T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
239 PM EDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA...
SOUTHWESTERN PITT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 315 PM EDT
* AT 239 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GRIFTON...OR 8 MILES SOUTHWEST OF AYDEN...MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WINTERVILLE...AYDEN...GRIFTON AND HOOKERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3528 7752 3541 7767 3563 7748 3544 7724
TIME...MOT...LOC 1839Z 225DEG 8KT 3540 7754
HAIL...1.00IN
WIND...60MPH
$$
51 follow-up statement
886 WWUS52 KMHX 311857 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 257 PM EDT SUN JUL 31 2016 NCC079-107-147-311915- /O.CON.KMHX.SV.W.0057.000000T0000Z-160731T1915Z/ LENOIR NC-GREENE NC-PITT NC- 257 PM EDT SUN JUL 31 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHEASTERN LENOIR...SOUTHEASTERN GREENE AND SOUTHWESTERN PITT COUNTIES... AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRIFTON...OR 7 MILES SOUTHWEST OF AYDEN...MOVING EAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WINTERVILLE...AYDEN...GRIFTON AND HOOKERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER SERVICE OFFICE IN NEWPORT AT 1-800-889-6889. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3528 7752 3541 7767 3563 7748 3544 7724 TIME...MOT...LOC 1857Z 254DEG 6KT 3539 7751 HAIL...<.75IN WIND...60MPH $$ 5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:10 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 31, 1:10 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
110 PM EDT SUN JUL 31 2016
.SYNOPSIS...
Bermuda high pressure offshore with a trough inland will persist
through tonight. A weak cool front will approach from the
northwest early next week then stall near the area by mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 10 AM Sun...31/12Z KMHX sounding came in with a record high
PWAT for the date, 2.35 inches. Atms is primed for heavy rain
producing thunderstorms today with the extremely moist
environment. Instability parameters are moderately unstable as
well so gusty wet microburst winds and marginally severe hail are
possible with some of the storms. Convective allowing models (NCAR
Ens, HRRR, NSSL WRF) all indicate convective initiation by early
afternoon as convective temps in the low 90s are reached. will
indicate slght chc pop this morning, becoming likely for all but
the immediate coast this afternoon. Have added heavy rain to
grids, text products as localized flooding a possibility in the
heavier convective elements. Heat indices already approaching 100
in many locales mid morning, so current heat adv looks good for
today.
Previous discussion...As of 655 AM Sunday, a few strong
thunderstorms moving off the Outer Banks currently. Think a few
widely scattered showers may form to the southwest along axis of
high theta-e air. This will set the stage for what should be a
fairly active day across eastern NC as a moist airmass interacts
with some decent shortwave energy at the mid-levels and a trough
inland to produce a good coverage of showers/thunderstorms,
especially this afternoon and evening. Have gone with likely PoPs
inland and high chance coast today. Like yesterday, a few of the
stronger storms could produce gusty winds, frequent lightning and
heavy downpours. The other issue today is once again the heat.
Despite an increased coverage of thunderstorms, temperatures and
humidity values, which have been underdone by the numerical
guidance over the past few days, yield heat index values between
105 and 110 degrees for at least a few hours from late morning
through early evening and another heat advisory has been issued.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
As of 415 AM Sunday, additional shortwave energy will move up the
coast tonight, and given outflows from any convection that
develops during the afternoon and evening, have gone with likely
PoPs near the coast with a lingering high chance inland through
the overnight hours. Again, given high precipitable water values,
the threat for heavy downpours continues, but the rain-cooled air
may allow for slightly cooler overnight temperatures, compared to
the oppressive readings close to 80 degrees from the past several
days.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 AM Sunday...No significant changes with this issuance.
Models remain in decent agreement with pattern change through mid-
week as mid level trough will break down ridge, allowing weak cold
front to push through area Tue-Wed. 00Z ECMWF has come in much
closer to GFS indicating mid level riding end of week, resulting
in return of Bermuda high/inland trough surface pattern.
Monday into Wednesday...the broad trough axis will approach from
the northwest Monday and amplify over NC Monday night into
Tuesday, accompanied by slow moving cold front pushing in from
north. Latest models indicate front trying to push through area
Tuesday but likely delayed until Tuesday night and early
Wednesday, with slightly cooler and drier air mass not realized
over area until during the day Wednesday. Good coverage of
convective activity expected ahead of front, with likely POPS all
of area Monday, eastern half Monday night and southeast third
Tuesday. Some locally heavy rain possible with PW values 2.0 to
2.25 inches, and isolated severe possible with decent surface and
mid level forcing. Convective threat diminishes to just 20-30%
Wednesday with scattered sea breeze possible for mainly KEWN-KOAJ
areas.
Highs in the lower 90s for most inland areas Monday, and southern
sections ahead of front Tuesday. Not a major cool air push behind
front and temps will actually just drop back to near normal levels
Wednesday with highs near 90 and lows 70-75.
Thursday through Saturday...Latest ECMWF in better agreement with
GFS of weak surface high wedged in from northeast Thursday with
stalled front washing out to south. High gradually moves offshore
Friday with return of offshore high/inland trough pattern
Saturday. Diurnal isolated to scattered convective activity
possible Thursday and Friday, then better chance Saturday with
inland troughing. Highs mainly near normal with 86-90 Thursday-
Friday, then a bit warmer into lower 90s Saturday. Min temps
mainly 70-75 Thursday morning, moderating back into muggy mid-
upper 70s by Saturday morning.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Short term /Through Monday Afternoon/...
As of 115 PM Sunday...VFR conditions will mostly prevail through
the short term. Scattered convection is expected to continue this
afternoon and last into the evening. Sub VFR conditions are
possible during this period due to thunderstorms. Threat for
convection will diminish after 10 pm, but skies will remain
relatively cloudy overnight. This will help minimize the risk of
fog. SW wind picks up again Monday with a dry morning likely.
Long Term /Monday through Thursday/
As of 330 AM Sunday...Sub-VFR conditions are expected with
scattered to widespread rain and thunderstorms through mid week as
an upper tough and frontal boundary is over the area. May see low
level stratus and/or fog each morning. Less convective activity
behind weak front for Wed-Thu but light northeast to east flow
could still result in some early morning fog/stratus. SW flow
5-10 knots then shifting to NE after the frontal passage late
Tuesday night.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 7 AM Sunday, very little change in marine conditions at
daybreak. Winds continue SW at 10-20 knots, with the highest
values over the Pamlico Sound and central waters. Seas are 2-4
feet, with likely some 5-footers well offshore. This pattern will
continue through the day and into tonight as deep southwesterly
flow remains locked in over the region.
Long Term /Monday through Thursday/...
As of 330 AM Sunday...SW winds 10-20 knots will continue into
late Monday night as the frontal boundary moves in from the NW and
reaches the southern waters by late Tuesday night. Post-frontal
northeast winds up to 15 knots will spread over northern waters by
late Tuesday, and over southern waters by early Wednesday. Winds
gradually becoming east-southeast Thursday with speeds mainly 10
knots or less.
Seas will mainly be 2-4 ft during the period,
with some 5 feet seas over the outer portions of central and
southern waters with the stronger SW winds.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 6 PM EDT this evening for NCZ029-044>047-
079>081-090>095-098-103.
MARINE...None.
&&
SYNOPSIS...CTC
NEAR TERM...CTC/TL
SHORT TERM...CTC
LONG TERM...JBM
AVIATION...JBM/SGK
MARINE...CTC/JBMHazardous weather outlook, Jul 31, 10:05 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1005 AM EDT SUN JUL 31 2016 NCZ104-011415- OUTER BANKS HYDE- 1005 AM EDT SUN JUL 31 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS AND POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-011415- CARTERET-ONSLOW-OUTER BANKS DARE- 1005 AM EDT SUN JUL 31 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAT ADVISORY. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS AND POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-011415- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1005 AM EDT SUN JUL 31 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS AND POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 12:45 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1245 PM EDT SUN JUL 31 2016
NCZ093>095-311730-
CARTERET-PAMLICO-CRAVEN-
1245 PM EDT SUN JUL 31 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PAMLICO...
NORTH CENTRAL CARTERET AND EASTERN CRAVEN COUNTIES...
AT 1244 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR MINNESOTT
BEACH FERRY...OR 13 MILES NORTHEAST OF HAVELOCK...MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ARAPAHOE AND VANDEMERE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3504 7685 3533 7649 3522 7641 3515 7645
3511 7633 3507 7630 3490 7672
TIME...MOT...LOC 1644Z 235DEG 30KT 3502 7671
SGKSpecial weather statement, Jul 31, 1:22 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 122 PM EDT SUN JUL 31 2016 NCZ092-093-095-098-311800- CARTERET-ONSLOW-JONES-CRAVEN- 122 PM EDT SUN JUL 31 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ONSLOW...WEST CENTRAL CARTERET...SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES COUNTIES... AT 121 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF MAYSVILLE TO 7 MILES SOUTHEAST OF MAPLE HILL. MOVEMENT WAS NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JACKSONVILLE...NEW BERN...HAVELOCK...HALF MOON...NEW RIVER STATION... PINEY GREEN...CAMP LEJEUNE CENTER...JAMES CITY...PUMPKIN CENTER... TRENT WOODS...RIVER BEND...SWANSBORO...MAYSVILLE...NEUSE FOREST... COASTAL CAROLINA REGIONAL AIRPORT... RICHLANDS SOUTH AND POLLOCKSVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3449 7757 3473 7768 3513 7710 3488 7677 TIME...MOT...LOC 1721Z 219DEG 27KT 3491 7712 3460 7760 13
Special weather statement, Jul 31, 1:40 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
140 PM EDT SUN JUL 31 2016
NCZ095-104-311815-
CARTERET-OUTER BANKS HYDE-
140 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARTERET AND OUTER
BANKS HYDE COUNTIES...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
PORTSMOUTH ISLAND...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCRACOKE FERRY TERMINAL AND OCRACOKE LIGHTHOUSE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3512 7574 3499 7600 3495 7605 3494 7609
3508 7618 3513 7615 3520 7603 3526 7581
3512 7572
TIME...MOT...LOC 1738Z 241DEG 22KT 3506 7606
13Special weather statement, Jul 31, 1:49 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
149 PM EDT SUN JUL 31 2016
NCZ047-081-103-311845-
OUTER BANKS DARE-MAINLAND HYDE-WESTERN DARE-
149 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT MAINLAND DARE...CENTRAL OUTER
BANKS DARE AND NORTHEASTERN MAINLAND HYDE COUNTIES...
AT 149 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WANCHESE...OR 38 MILES SOUTH OF GRANDY...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANTEO...ROANOKE ISLAND FESTIVAL PARK...WANCHESE...BODIE ISLAND
LIGHTHOUSE AND OUTER BANKS FISHING PIER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3580 7545 3568 7545 3565 7558 3569 7559
3563 7563 3559 7587 3562 7589 3563 7588
3564 7590 3565 7589 3567 7590 3567 7591
3582 7599 3598 7556
TIME...MOT...LOC 1749Z 234DEG 13KT 3572 7567
SGKSpecial weather statement, Jul 31, 2:10 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
210 PM EDT SUN JUL 31 2016
NCZ092-093-095-098-311915-
CARTERET-ONSLOW-JONES-CRAVEN-
210 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT ONSLOW...WEST CENTRAL
CARTERET...SOUTHERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SNEADS FERRY...OR 9 MILES SOUTHWEST OF NEW RIVER STATION...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...CAPE CARTERET...
MAYSVILLE...SNEADS FERRY...CEDAR POINT AND HOLLY RIDGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3447 7755 3447 7756 3470 7767 3496 7719
3472 7698 3448 7754
TIME...MOT...LOC 1810Z 236DEG 23KT 3458 7751
31Special weather statement, Jul 31, 2:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 213 PM EDT SUN JUL 31 2016 NCZ044-080-093-094-311915- BEAUFORT-PITT-PAMLICO-CRAVEN- 213 PM EDT SUN JUL 31 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEAUFORT... SOUTHWESTERN PAMLICO...NORTHWESTERN CRAVEN AND SOUTHEASTERN PITT COUNTIES... AT 212 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF RIVER BEND TO NEAR FAIRFIELD HARBOUR. MOVEMENT WAS NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEW BERN...JAMES CITY...VANCEBORO...AURORA FERRY TERMINAL... FAIRFIELD HARBOUR...COASTAL CAROLINA REGIONAL AIRPORT...BAYBORO... ALLIANCE...AURORA...BRIDGETON AND COVE CITY. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3556 7731 3535 7660 3499 7685 3520 7739 TIME...MOT...LOC 1812Z 199DEG 15KT 3514 7731 3503 7693 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:53 AM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 12 hr |
| Jul 31, 12:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 31, 12:45 PM EDT | Special Weather Statement | MHX | Pamlico | 45 min |
| Jul 31, 1:18 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jul 31, 1:22 PM EDT | Special Weather Statement | MHX | Onslow | 38 min |
| Jul 31, 1:35 PM EDT | Special Marine Warning | MHX | 55 min | |
| Jul 31, 1:40 PM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| Jul 31, 1:49 PM EDT | Special Weather Statement | MHX | Dare | 56 min |
| Jul 31, 2:10 PM EDT | Special Weather Statement | MHX | Onslow | 65 min |
| Jul 31, 2:13 PM EDT | Special Weather Statement | MHX | Craven | 62 min |
| Jul 31, 2:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jul 31, 2:46 PM EDT | Special Weather Statement | MHX | Dare | 59 min |
| Jul 31, 3:06 PM EDT | Special Weather Statement | MHX | Beaufort | 39 min |
| Jul 31, 3:12 PM EDT | Special Weather Statement | MHX | Carteret | 63 min |
| Jul 31, 3:18 PM EDT | Special Weather Statement | MHX | Onslow | 42 min |
| Jul 31, 3:45 PM EDT | Special Weather Statement | MHX | Washington | 30 min |
| Jul 31, 4:12 PM EDT | Special Marine Warning | MHX | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.